MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM47900
Medical Device Problem Code Insufficient Heating (1287)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: over 18.(b)(4).Device evaluated by mfr the returned device matches the upn and lot number provided by the customer.Visual inspection showed that there is a kink located approximately 1.5 cm from the distal tip between the ring #1 and ring #2.There is also a small amount of body fluids under r2 ring since broken adhesive was observed.Electrical test was performed and continuity checks revealed no electrical opens or shorts.Functional inspection was performed and the steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.X-ray showed a bent center support.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is not confirmed - returned as there was no evidence of either the alleged issue(s) or any defect which could have contributed to the event.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2018.It was reported that the device was unable to ablate.A intellatip mifi¿ xp temperature ablation catheter was selected for a atrial flutter(afl) ablation.However ablation was performed with 60w and 60 degrees settings, but while the w increased, the temperature did not increase more than about 40 degrees, and it did not change without reducing the potential of the mini electrode of mifi.Ablation was performed for about 15 times, the procedure was completed with another intellatip mifi.No complications were reported.However analysis reveled broken ring seal.

Brand Name
INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7285931
Report Number2134265-2018-00831
Device Sequence Number1824030
Product Code OAD
UDI-Device Identifier08714729848042
UDI-Public08714729848042
Combination Product (Y/N)N
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2020
Device Model NumberM004PM47900
Device Catalogue NumberPM4790
Device Lot Number20413820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2018
Initial Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1